Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 21, 2007, 7:34 PM MDT for Dawes County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 7:34 PM MDT (01:34 UTC)
- Expired
- Jun 21, 2007, 8:00 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 164 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:37 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3725 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 220135 SVRCYS NEC045-220200- /O.NEW.KCYS.SV.W.0052.070622T0134Z-070622T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 734 PM MDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 800 PM MDT * AT 731 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CHIMNEY BUTTE...OR ABOUT 16 MILES SOUTHWEST OF CHADRON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHADRON ST PARK BY 755 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING FOR THE CENTRAL NEBRASKA PANHANDLE INCLUDING DAWES COUNTY. LAT...LON 4279 10334 4253 10334 4249 10287 4273 10289 $$ RE
2 follow-up statements
000 WWUS55 KCYS 220152 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 752 PM MDT THU JUN 21 2007 NEC045-220200- /O.CON.KCYS.SV.W.0052.000000T0000Z-070622T0200Z/ DAWES NE- 752 PM MDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL DAWES COUNTY... AT 747 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CHADRON ST PARK...OR ABOUT 14 MILES SOUTH OF CHADRON...MOVING EAST AT 30 MPH. SOME DECREASE IN INTENSITY HAS BEEN NOTED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING FOR THE CENTRAL NEBRASKA PANHANDLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4279 10334 4253 10334 4249 10287 4273 10289 $$ RE
000 WWUS55 KCYS 220200 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 800 PM MDT THU JUN 21 2007 NEC045-220210- /O.EXP.KCYS.SV.W.0052.000000T0000Z-070622T0200Z/ DAWES NE- 800 PM MDT THU JUN 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAWES COUNTY EXPIRES AT 800 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING FOR THE CENTRAL NEBRASKA PANHANDLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4279 10334 4253 10334 4249 10287 4273 10289 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:15 PM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 21, 2:15 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT THU JUN 21 2007 .SHORT TERM...THE SURFACE BOUNDARY HAS MOVED THROUGH ALL BUT CARBON COUNTY AS OF 2030Z. CURRENT SHALLOW INVERSION BEHIND THE FRONT HAS AT LEAST TEMPORARILY CAPPED THE AREA WITH THE FOCUS OF DEEPER CONVECTION BEING THE FRONTAL BOUNDARY NOW FROM NORTHEAST COLORADO TO CENTRAL NEBRASKA. THE SHORTWAVE TROUGH WAS LOCATED FROM WESTERN SOUTH DAKOTA TO SOUTHEAST WYOMING AT 20Z AND WILL MOVE ACROSS THE REST OF THE CWA BY 05Z. SOME SHOWERS AND THUNDERSTORMS WERE ALONG THAT FEATURE AND WILL MOVE EAST THROUGH THE EVENING. FOR THE WEST PART THE CWA...MOST OF THE STORMS WILL PRODUCE BRIEF AND LOCAL WIND GUSTS TO 50 MPH DUE TO THE DRY BOUNDARY LAYER. FURTHER EAST...THE LOW LEVEL MOISTURE IS PRESENT...WITH DEW POINTS IN THE 60S AT KCDR AND KAIA. HOWEVER...AS STATED BEFORE THE AIR MASS IS CAPPED WITH THE CURRENT CIN VALUES OF UP TO 400 J/KG. DOUBTFUL IF THE CAP WILL BE BROKEN LATER THIS AFTERNOON OR EVENING...BUT WILL HAVE TO BE WATCHED AS LOTS OF POTENTIAL ENERGY IS AVAILABLE AND THE CAP IS SLOWLY WEAKENING. LATEST SPC OUTLOOK THROUGH THE EVENING HAS MOVED FURTHER WEST AND INTO AREAS TO THE EAST OF THE LARAMIE RANGE. FOG AND LOWER CLOUDS ARE POSSIBLE LATER TONIGHT AND EARLY FRIDAY MORNING IN THE NORTHEAST PART OF THE CWA...WHERE THE BOUNDARY LAYER MOISTURE WILL REMAIN THE HIGHEST. FRIDAY WILL BE ANOTHER VERY WARM DAY...WITH MOST OF THE THUNDERSTORM ACTIVITY OVER THE SOUTHEAST WYOMING PLAINS. MUCH OF THE PANHANDLE WILL HAVE ANOTHER CAP TO BREAK. .LONG TERM...SAT THRU THU...STRONG UPPER RIDGE STILL FORECAST TO BUILD INTO THE REGION SAT THRU SUN...WITH SW-NE AXIS SHIFTG JUST E OF AREA BY SUN NGT. HOT AND MAINLY DRY WEATHER ON THE WEEKEND...WITH SOME CONCERNS FOR FIRE WX AS FUELS CONTINUE TO DRY OUT. MAIN CHANGE SINCE WORKING YDA IS THE PASSAGE OF THE PAC NW UPPER TROF AND ITS COLD FRONT ON MON NIGHT INTO TUE. GFS 06Z AND NOW THE 12Z RUNS ARE LIFTING THE UPPER TROF NEWD MUCH FURTHER N...WITH THE COLD FRONT JUST WEAKLY MOVING INTO THE AREA FOR NOT MUCH COOLING. BETTER CHC OF TSTMS WILL BE MAINLY ON TUE NOW. LATER DAYS DOMINATED BY THE PERSISTENT UPPER RIDGE WHICH REBUILDS BACK INTO THE REGION. CONTD HOT WED AND THU WITH A FEW LATE DAY TSTMS PSBL. && .AVIATION...A SCATTERED COVERAGE OF THUNDERSTORMS WILL CONTINUE OVER THE CWA THROUGH THIS EVENING. MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED WITH THE THUNDERSTORMS. AT LEAST MVFR CEILINGS AND VISIBILITIES IN FOG WILL BE POSSIBLE AFTER 08Z IN THE NORTHERN NEBRASKA PANHANDLE AND OVER THE KLSK. THE CEILINGS AND VISIBILITIES WILL IMPROVE TO VFR BY 15Z. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, Jun 21, 11:37 AM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1137 AM MDT THU JUN 21 2007 NEZ001>003-019>021-054-055-WYZ059>070-221130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1137 AM MDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY MID AFTERNOON AND CONTINUE THROUGH THE EVENING. THE STORMS WILL BE FORMED AS AN UPPER AIR DISTURBANCE MOVES OVER THE REGION AT THE SAME TIME A COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH FROM THE NORTHERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. THE FRONT WILL MOVE TO NEAR THE LARAMIE RANGE BY EARLY THIS EVENING. ALONG AND BEHIND THE FRONT THE ATMOSPHERE WILL BE MOIST AND UNSTABLE. SOME OF THE STORMS WILL BECOME SEVERE OVER MAINLY THE WESTERN NEBRASKA PANHANDLE BY 4 PM...WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN WEATHER ELEMENTS. ALL OF THE ACTIVITY WILL MOVE TO THE NORTHEAST AT 30 MPH. FIRE DANGER CONCERNS WILL BE INCREASING OVER ALBANY AND CARBON COUNTIES. VERY WARM TEMPERATURES WILL COMBINE WITH LOW HUMIDITIES AND SOME BREEZINESS IN THE AFTERNOON TO INCREASE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS FRIDAY AND AGAIN MONDAY THROUGH WEDNESDAY. FIRE DANGER CONCERNS DUE TO HOT TEMPERATURES...LOW HUMIDITIES AND SOME BREEZINESS WILL CONTINUE IN THE AFTERNOON AND EARLY EVENING HOURS FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH THE EVENING OVER THE WESTERN NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Jun 21, 5:24 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 16 E WHEATLAND 42.05N 104.65W
06/21/2007 M0.88 INCH GOSHEN WY TRAINED SPOTTER
NICJEL SIZED HAIL LASTED FOR SEVERAL MINUTES
0510 PM TSTM WND GST 5 E BUSHNELL 41.23N 103.79W
06/21/2007 E60 MPH KIMBALL NE TRAINED SPOTTER
&&
MWEILANDLocal storm report, Jun 21, 5:24 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 16 E WHEATLAND 42.05N 104.65W
06/21/2007 M0.88 INCH GOSHEN WY TRAINED SPOTTER
NICKEL SIZED HAIL LASTED FOR SEVERAL MINUTES
0510 PM TSTM WND GST 5 E BUSHNELL 41.23N 103.79W
06/21/2007 E60 MPH KIMBALL NE TRAINED SPOTTER
&&
MWEILANDLocal storm report, Jun 21, 6:10 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 N AGATE 42.48N 103.78W
06/21/2007 E0.88 INCH SIOUX NE PUBLIC
NUMEROUS PENNY SIZE HAIL STONES WITH A FEW NICKEL SIZE
HAIL STONES.
&&
SJCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 38 min |
| Jun 21, 7:00 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 19 min |
| Jun 22, 3:51 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.